Westford Community Naloxone Program
The Westford Health Department is a Community Naloxone Program (CNP) affiliate
- The CNP allows many eligible programs to obtain naloxone through the State Office of Pharmacy (SOPS).
- Organizations that qualify for CNP can order naloxone at a partial or full subsidy directly from the State Office of Pharmacy Services (SOPS), depending on preference. CNP-obtained naloxone is not to be billed to a patient’s insurance. For first responders such as EMS, CNP-obtained naloxone is not to supplant the naloxone supply available for patient administration on overdose calls for service.
- According to the Massachusetts Department of Public Health, in 2022 there were 2,357 opioid overdose-related deaths, which is a 2.5 percent increase compared to 2021.
- The goal of the CNP is to prevent death from opioid overdose by increasing the distribution of free naloxone to community bystanders across Massachusetts.
- Narcan is an opioid antagonist. It can quickly reverse the effects of a potentially fatal overdose by binding to opioid receptors and reversing or blocking the effects of other opioids, quickly restoring normal breathing. The drug has no major side effects and can be administered by members of the public with limited training.
- Narcan is not dangerous if administered to a person who is not overdosing, and it has no potential for abuse.
LOOK FOR POSSIBLE SIGNS OF OVERDOSE
- Person is non-responsive or passed out and you cannot wake them up
- Slow, shallow or no breathing
- Possibly making snoring, gurgling, or vomiting sounds
- Skin, lips, or fingernails are blue, purple or grayish color